Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffering from pain and stiffness in knee. Had reactive arthritis. Lost weight. Treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Hello Doctor,

I am a 27 yr old recently married woman. I have been suffering from pain and stiffness in my left knee for a month now along with fluctuation fever for over a month now. My family doctor advised a blood test in which I found that my ESR is 125. My doctor has put me on Ceftriaxone injections for at least 3 days, once daily. I suffered from reactive arthritis when I was 21, which was triggered due to a food poisoning which I suffered then. Kindly advise. Is there anything else needed? My height is 167 cm and my weight before the illness was 84 kg, but I have lost weight and currently weigh 75 kg and I am still losing. I am on a balanced diet of less fat and more roughage and XXXXXXX vegetables and fruits.

Posted Wed, 27 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 27 minutes later
Thanks for posting your query.
The fluctuating fever with pain in the knee and a raised ESR is suggestive of an ongoing infection. This can be due to a bacterial infection or a tubercular infection. Detailed blood tests and investigations like MRI scan of the knee joint are needed to find out the type of infection that you are having so that specific treatment can be started early.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor